Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

June 14, 2021Terrell County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 14, 2021, 3:03 PM CDT for Terrell County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 3:03 PM CDT (20:03 UTC)
Expired
Jun 14, 2021, 3:45 PM CDT
In force
42 min
Issued by
NWS Austin/San Antonio, TX

County Terrell County, TX

The radar

The Laughlin AFB radar (KDFX), 171 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1059 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

224 
WWUS84 KEWX 142003
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
303 PM CDT Mon Jun 14 2021
 
TXZ183-142045-
Val Verde TX-
303 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 345 PM CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Pandale, or 26 miles northeast of Dryden, moving south
at 15 mph.

Nickel size hail will be possible with this storm.

This storm will remain over mainly rural areas of northwestern Val
Verde County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3029 10176 3029 10158 3007 10159 3008 10176
TIME...MOT...LOC 2003Z 355DEG 13KT 3022 10172 

$$

KCW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 14, 2:13 PM CDT, 50 minutes earlier.

Area forecast discussion, Jun 14, 2:13 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
213 PM CDT Mon Jun 14 2021

.SHORT TERM (Tonight through Tuesday Night)...

Scattered Cu clouds are covering almost the entire area of South
Central Texas. As of this writing, temperatures range from the upper
80s to upper 90s. With dewpoints in the lower 70s mainly along and
east of Interstate 35, expect heat index values in the 102 to 108
range for the rest of this afternoon. Otherwise, dry for the most
part with chances for showers and isolated thunderstorms across the
northwest part of Val Verde County as an outflow boundary moves
across that area followed by a stronger complex of storms over the
San Angelo area pushing to the southwest. The other area that could
see a shower or two and maybe a thunderstorm is the far southeast
portion of the area. Partly cloudy skies are expected for tonight
into Tuesday morning with lows in the mid to upper 70s.

Can't rule out overnight and early Tuesday morning showers across
the Hill Country and areas along and east the I-35 corridor as an
outflow boundary pushes to the south and interact with the moist
airmass that resides across the southeast and Coastal Plains areas.

A new round of showers and thunderstorm is forecast for the far
southeast of South Central Texas on Tuesday afternoon. The
interaction of a lingering outflow boundary and elevated moisture
will combine to generate scattered showers and isolated
thunderstorm. Highs are expected to reach the lower 90s across the
Hill Country to mid 90s along the I-35 corridor and up to 99 degrees
along the Rio Grande. Heat index values are expected to run around
102 to 108 mainly along and east of I-35 for the afternoon period.
Northeast winds 5 to 10 mph are forecast for most areas with a
southerly flow along the Rio Grande.

&&

.LONG TERM (Wednesday through Monday)...
The beginning of the long-term forecast should begin mostly dry
across all areas with only a very small chance of rain across the far
southeastern counties on Wednesday. High temperatures Wednesday
through Friday should be in the lower to upper 90s for most
locations. For the weekend, any moisture/development with the system
near the Bay of Campeche is expected to move well east of our area.
This should leave us mostly dry and warm with temperatures expected
to be in the middle 90s to 103-105 degrees. The warmer temperatures
should be in the southwestern counties and locations closer to the
Rio Grande. The blend held onto some low PoPs for the eastern
counties this weekend, but knocked those down given the agreement in
the guidance from the medium range models.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  95  73  94  74 /  10  10  -   10   0
Austin Bergstrom Intl Airport  74  95  72  94  74 /  10  20  -   10   0
New Braunfels Muni Airport     75  96  73  94  74 /  10  10  -   10   0
Burnet Muni Airport            73  94  72  94  72 /  -   -    0  -    0
Del Rio Intl Airport           77  99  77  98  77 /  10  10  -   -    0
Georgetown Muni Airport        74  94  73  93  73 /  -   10  -   -    0
Hondo Muni Airport             74  94  73  93  72 /  10  10  -   -    0
San Marcos Muni Airport        75  95  73  94  74 /  10  10  -   -    0
La Grange - Fayette Regional   76  95  74  95  75 /  10  30  -   10   0
San Antonio Intl Airport       75  94  74  93  74 /  10  10  -   10   0
Stinson Muni Airport           77  96  75  95  75 /  10  10  -   -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...17
Long-Term...Hampshire
Decision Support...KCW
Hazardous weather outlook, Jun 14, 8:12 AM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
812 AM CDT Mon Jun 14 2021

TXZ171>173-183>194-202>209-217>225-228-151315-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
812 AM CDT Mon Jun 14 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

A strong storm or two is possible across the Edwards Plateau
today. Strong winds or small hail would be the main hazards.

Otherwise, afternoon heat index values will range from 102-108 for
areas east of the I35/37 corridor.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 14, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
303 PM CDT Mon Jun 14 2021

TXZ183-142045-
Val Verde TX-
303 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 345 PM CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Pandale, or 26 miles northeast of Dryden, moving south
at 15 mph.

Nickel size hail will be possible with this storm.

This storm will remain over mainly rural areas of northwestern Val
Verde County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3029 10176 3029 10158 3007 10159 3008 10176
TIME...MOT...LOC 2003Z 355DEG 13KT 3022 10172

KCW

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:19 PM CDTSpecial Weather StatementEWXVal Verde41 min
Jun 14, 4:06 PM CDTSpecial Weather StatementEWXLavaca54 min
Jun 14, 4:53 PM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Jun 14, 5:11 PM CDTSpecial Weather StatementEWXBastrop, DeWitt, Fayette, Gonzales, Lavaca64 min
Jun 14, 5:15 PM CDTSpecial Weather StatementEWXVal Verde45 min
Jun 14, 5:54 PM CDTSpecial Weather StatementEWXKinney66 min
Jun 14, 5:57 PM CDTSpecial Weather StatementEWXCaldwell48 min
Jun 14, 5:59 PM CDTSpecial Weather StatementEWXKarnes, Wilson46 min
Jun 14, 6:35 PM CDTSpecial Weather StatementEWXCaldwell40 min
Jun 14, 6:42 PM CDTSevere Thunderstorm WarningEWXCaldwell, Guadalupe46 min
Jun 14, 6:50 PM CDTSpecial Weather StatementEWXAtascosa, Wilson55 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.